Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 3, 2015, 6:36 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2015, 6:36 PM CDT (23:36 UTC)
- Expired
- Apr 3, 2015, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 6:44 PM CDT | HAIL 1 | 1 Nw Saltillo, MS | INCH HAIL AND 50 MPH WINDS CROSSING US-45. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -578 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 516 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS54 KMEG 032336
SVRMEG
MSC057-081-040015-
/O.NEW.KMEG.SV.W.0053.150403T2336Z-150404T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT FRI APR 3 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 715 PM CDT
* AT 636 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SALTILLO...
OR 7 MILES SOUTH OF BALDWYN...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TUPELO...FULTON...BALDWYN...SALTILLO...GUNTOWN...MANTACHIE...
TREMONT...PRATTS FRIENDSHIP...SANDY SPRINGS...BLAIR...FAIRVIEW...
CLAY...BEECH SPRINGS...EASTMAN...EGGVILLE...INDIAN HILLS...FROG
ISLAND...UNITY...CHAPELVILLE AND BOUNDS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3418 8819 3433 8878 3449 8874 3448 8854
3447 8854 3446 8816
TIME...MOT...LOC 2336Z 279DEG 45KT 3439 8866
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
180
WWUS54 KMEG 032350
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
650 PM CDT FRI APR 3 2015
MSC057-081-040015-
/O.CON.KMEG.SV.W.0053.000000T0000Z-150404T0015Z/
ITAWAMBA MS-LEE MS-
650 PM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR ITAWAMBA AND EAST CENTRAL LEE COUNTIES...
AT 650 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MANTACHIE...OR
7 MILES NORTHWEST OF FULTON...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FULTON...MANTACHIE...TREMONT...SANDY SPRINGS...FAIRVIEW...CLAY...
EASTMAN...EGGVILLE...BOUNDS CROSSROADS...KIRKVILLE AND UNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3418 8819 3429 8862 3447 8855 3448 8854
3447 8854 3446 8816
TIME...MOT...LOC 2350Z 279DEG 45KT 3436 8846
HAIL...1.00IN
WIND...60MPH
$$755
WWUS54 KMEG 032355
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT FRI APR 3 2015
MSC081-040004-
/O.CAN.KMEG.SV.W.0053.000000T0000Z-150404T0015Z/
LEE MS-
655 PM CDT FRI APR 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3419 8819 3418 8819 3427 8855 3437 8852
3442 8847 3447 8848 3446 8816
TIME...MOT...LOC 2354Z 279DEG 45KT 3435 8839
$$
MSC057-040015-
/O.CON.KMEG.SV.W.0053.000000T0000Z-150404T0015Z/
ITAWAMBA MS-
655 PM CDT FRI APR 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHERN ITAWAMBA COUNTY...
AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...OR
NEAR FULTON...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FULTON...MANTACHIE...TREMONT...SANDY SPRINGS...FAIRVIEW...CLAY...
EASTMAN AND BOUNDS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3419 8819 3418 8819 3427 8855 3437 8852
3442 8847 3447 8848 3446 8816
TIME...MOT...LOC 2354Z 279DEG 45KT 3435 8839
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:33 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 3, 6:33 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 633 PM CDT FRI APR 3 2015 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION BELOW. && .PREV DISCUSSION... /ISSUED 332 PM CDT FRI APR 3 2015/ DISCUSSION...20Z SURFACE ANALYSIS THIS AFTERNOON PLACES A COLD FRONT FROM SOUTHERN INDIANA BACK THROUGH THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. THE LOW LEVEL CAPPING INVERSION FROM EARLIER TODAY HAS WEAKENED AS A SUBTLE SHORTWAVE TROUGH IS MOVING ACROSS THE MIDDLE/LOWER MISSISSIPPI VALLEYS. THIS HAS RESULTED IN THE DEVELOPMENT OF A LINE OF SHOWERS AND THUNDERSTORMS LOCATED ALONG THE FRONT WITH SOME SCATTERED SHOWERS OCCURRING BOTH AHEAD AND BEHIND THE FRONT. AS OF 3 PM CDT...TEMPERATURES ACROSS THE MID SOUTH RANGE FROM THE MIDDLE 70S TO LOWER 80S WITH THE WARMEST READINGS ACROSS NORTHEAST MISSISSIPPI. MEANWHILE...BEHIND THE FRONT TEMPERATURES HAVE ALREADY FALLEN BACK INTO THE MIDDLE 50S ACROSS PORTIONS OF NORTHEAST ARKANSAS. THE AFOREMENTIONED COLD FRONT WILL GRADUALLY MOVE EAST OF THE MISSISSIPPI RIVER ACROSS THE REMAINDER OF THE MID SOUTH THIS EVENING. LAPS ANALYSIS INDICATES SURFACE BASED INSTABILITY AT BEST HAS BEEN AROUND 1300 J/KG THIS AFTERNOON. CONVECTIVE TRENDS THUS FAR HAVE BEEN RELATIVELY UNIMPRESSIVE AS WATER VAPOR SATELLITE INDICATES THE NEAREST UPPER LEVEL FORCING HAS REMAINED WELL NORTHEAST OF THE REGION ACROSS THE OHIO VALLEY. A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE STILL POSSIBLE THROUGH EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS AS THE PREDOMINANT SEVERE WEATHER THREATS IF ANY STORMS REACH SEVERE LIMITS. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ACROSS THE MID SOUTH LATE TONIGHT INTO SATURDAY NIGHT. TEMPERATURES WILL BE MUCH COOLER ON SATURDAY WITH HIGHS BEING COOLER IN THE LOWER TO MIDDLE 60S. CLEAR SKIES...LIGHT/NEARLY CALM WINDS AND TEMPERATURES FALLING BACK INTO THE MIDDLE 30S ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER MAY BE CONDUCIVE FOR THE FORMATION OF PATCHY FROST LATE SATURDAY NIGHT. MODELS INDICATE THE COLD FRONT WILL RETURN BACK NORTH AS A WARM FRONT SUNDAY INTO MONDAY...RESULTING IN A RETURN OF SHOWER/THUNDERSTORM CHANCES ACROSS THE MID SOUTH. LONG TERM MODELS INDICATE THE LOWER MISSISSIPPI WILL REMAIN IN THE WARM SECTOR NEXT WEEK WITH CHANCES FOR AT LEAST ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE PERIOD AS SUBTLE SHORTWAVE TROUGHS EMBEDDED WITHIN SOUTHWEST FLOW ALOFT MOVE ACROSS THE LOWER MISSISSIPPI VALLEY. TIMING OF THESE SUBTLE MID LEVEL FEATURES IS DIFFICULT THIS FAR OUT AND WILL KEEP POPS LOW FOR NOW. AT THIS TIME IT APPEARS BETTER CONVECTIVE CHANCES MAY BECOME NEXT THURSDAY NIGHT INTO FRIDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. CJC && .AVIATION... 00Z TAFS SURFACE COLD FRONT AND ATTENDANT TSRA WAS 20NW OF TUP AT 2330Z. THIS FRONT SHOULD CLEAR TUP WITHIN THE HOUR. POST FRONTAL MVFR SHOULD PREVAIL AT MEM AND MKL INTO MIDEVENING...WITH VFR LIKELY ARRIVING AT TUP LATE THIS EVENING. STRONG NORTH WINDS AND DRY AIR SHOULD PRECLUDE POST FRONTAL FOG CONCERNS AREAWIDE OVERNIGHT. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 3, 3:36 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 336 PM CDT FRI APR 3 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 336 PM CDT FRI APR 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON THROUGH EARLY EVENING...WITH A SLIGHT RISK ACROSS THE REMAINDER OF THE MID SOUTH EAST OF THE MISSISSIPPI RIVER. LARGE HAIL AND DAMAGING WINDS WILL BE PREDOMINANT THREATS FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. THE BEST THREAT FOR SEVERE WEATHER WILL BE THIS AFTERNOON CONTINUING INTO EARLY THIS EVENING ACROSS NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
In the hours before
Local storm report, Apr 3, 3:28 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT FRI APR 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG GARLAND 35.59N 89.75W
04/03/2015 TIPTON TN PUBLIC
SOME TREES SNAPPED IN TWO AND SOME UPROOTED FROM STRONG
WINDS.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:48 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.